MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21655200
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Infectious Otitis Externa (4814)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical evaluation of the event: it was reported that about two weeks after fitting of the hearing aid at the fitting review appointment the user advised that she had not been able to wear the device for more than 5 days due to discomfort in the ear and suspected there may be an infection in her ear as she was getting fluid from ear.She was fit with hearing aid in the left ear (b)(6) 2024 and was subsequently fit with right hearing aid in (b)(6).The hearing care professional observed pressure sore in ear canal behind the tragus + the circumference of her ear canal was swollen, and visible yellow fluid deep in the canal obscuring view of eardrum.The user saw her general practitioner for suspected external ear infection.No swab for bacteria and fungi was performed but she was prescribed broad spectrum drops that would address bacterial and fungal infection.The user has no prior history of ear infection.The hearing care professional recommended to cease wearing the right hearing aid and rest the ear during course of treatment.Clinical evaluation according to clin eval plan & rpt, ha & tsg: as hearing aids will need to have skin contact, the risk of ear infection is present.Primary infections from hearing aids is not possible as hearing aids are made of non-biological material.However, the risk of infection in ears can increase with the use of hearing aids.Human skin is regularly contaminated, and daily handling of hearing aids increases the risk of transferring bacteria to the ears (gad expert rev derm).In rare cases a fungal infection in the ear canal can develop.These infections have good circumstances in dark and humid environments and is typically seen in more occluded fittings (custom ear moulds/shells) where adequate air ventilation in the ear canal is prevented.Fungal infections can be treated with medical prescriptions and proper ventilation in the ear moulds/shells.If the fungal infection is recurrent, removing the hearing aid whenever it is not being actively used and cleaning the hearing aid can help prevent it.The user guide includes a caution that hearing aids should be cleaned daily to avoid skin irritation or infection from ear wax or other residue on the hearing aids.Hearing aids, by design, are meant to be worn in/on the ear and handled by the end user and hearing care professional.As the devices are physically touching the ear/ear canal there are risks of infection in cases where there was contaminated handling often devices or improper cleaning, should a detachable portion of the hearing aid (e.G., dome, wax filter) become lodged in the ear canal, or as, above, a damaged device causing cuts/scratches to the ear resulting in infection.Not cleaning hearing aids and/or ear molds at all or well enough can also in rare cases cause contamination resulting in irritation, infection or allergic reactions.Users of hearing aids are to be guided in how to maintain their hearing aids and information can also be found in user guides.This to minimize the risk of irritation, infection or allergic reactions.It is concluded that the benefit of wearing a hearing aid outweighs this risk.Risk register conclusion reference: risks related to poor physical fit including those resulting in infection.Are generally known, considered in the risk analysis and communicated to the user.This risk is deemed to be acceptable.This is a late report.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
Estimated date of incident (b)(6) 2024.It was reported that the user was fit with hearing aid in (b)(6) at follow up appointment (b)(6) 2024 she reported that she had not been able to wear devices due to discomfort, pain and suspected there may be an infection as she got fluid from the ear.The user went to see her general practitioner who suspected extermal ear infection and prescribed broad spectrum drops that would adress bacterial and fungal.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20479762
Report Number3005650109-2024-00087
Device Sequence Number20918558
Product Code OSM
UDI-Device Identifier05708296213375
UDI-Public05708296213375
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21655200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale